Alert archive / Mississippi / Tornado Warnings in 2024

Tornado Warning 5, NWS New Orleans, LA

January 24, 2024Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this tornado warning at Jan 24, 2024, 10:52 AM CST for Pike County, Walthall County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 24, 2024, 10:52 AM CST (16:52 UTC)
Expired
Jan 24, 2024, 11:30 AM CST
In force
38 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Pike County, MS, Walthall County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2024-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2024-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

207 
WFUS54 KLIX 241652
TORLIX
MSC113-147-241730-
/O.NEW.KLIX.TO.W.0005.240124T1652Z-240124T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1052 AM CST Wed Jan 24 2024

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Northwestern Walthall County in southern Mississippi...
  Southeastern Pike County in southern Mississippi...

* Until 1130 AM CST.

* At 1051 AM CST, severe thunderstorms capable of producing both 
  tornadoes and straight line wind damage were located over Osyka, 
  or 16 miles south of Mccomb, moving northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Walthall and southeastern Pike Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3135 9009 3133 9008 3134 9004 3117 9003
      3102 9028 3100 9035 3101 9047 3107 9046
      3117 9039 3135 9023
TIME...MOT...LOC 1651Z 222DEG 26KT 3101 9044 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

JRK
3 follow-up statements
878 
WWUS54 KLIX 241703
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1103 AM CST Wed Jan 24 2024

MSC113-147-241730-
/O.CON.KLIX.TO.W.0005.000000T0000Z-240124T1730Z/
Walthall MS-Pike MS-
1103 AM CST Wed Jan 24 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR
NORTHWESTERN WALTHALL AND EAST CENTRAL PIKE COUNTIES...

At 1102 AM CST, a severe squall line capable of producing both 
tornadoes and straight line wind damage was located 8 miles west of 
Tylertown, or 14 miles southeast of Mccomb, moving northeast at 40 
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Tylertown and Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3104 9027 3112 9035 3124 9027 3135 9018
      3135 9009 3133 9008 3134 9004 3117 9003
      3109 9017
TIME...MOT...LOC 1702Z 228DEG 33KT 3109 9029 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

JRK
901 
WWUS54 KLIX 241718
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1118 AM CST Wed Jan 24 2024

MSC113-241727-
/O.CAN.KLIX.TO.W.0005.000000T0000Z-240124T1730Z/
Pike MS-
1118 AM CST Wed Jan 24 2024

...THE TORNADO WARNING FOR EAST CENTRAL PIKE COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3111 9014 3116 9018 3122 9025 3127 9022
      3135 9017 3135 9009 3133 9008 3134 9004
      3117 9003
TIME...MOT...LOC 1717Z 234DEG 35KT 3116 9009 

$$

MSC147-241730-
/O.CON.KLIX.TO.W.0005.000000T0000Z-240124T1730Z/
Walthall MS-
1118 AM CST Wed Jan 24 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR
NORTHWESTERN WALTHALL COUNTY...
    
At 1117 AM CST, a severe thunderstorm capable of producing a tornado
was located near Tylertown, or 16 miles west of Columbia, moving
northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Tylertown and Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3111 9014 3116 9018 3122 9025 3127 9022
      3135 9017 3135 9009 3133 9008 3134 9004
      3117 9003
TIME...MOT...LOC 1717Z 234DEG 35KT 3116 9009 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

JRK
650 
WWUS54 KLIX 241728
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1128 AM CST Wed Jan 24 2024

MSC147-241737-
/O.EXP.KLIX.TO.W.0005.000000T0000Z-240124T1730Z/
Walthall MS-
1128 AM CST Wed Jan 24 2024

...THE TORNADO WARNING FOR NORTHWESTERN WALTHALL COUNTY WILL EXPIRE
AT 1130 AM CST...
        
The storm which prompted the warning has weakened below severe 
limits as it exits the warned area. Therefore, the warning will be 
allowed to expire. However, heavy rain and flash flooding are still 
possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.

LAT...LON 3111 9014 3116 9018 3122 9025 3127 9022
      3135 9017 3135 9009 3133 9008 3134 9004
      3117 9003
TIME...MOT...LOC 1727Z 222DEG 26KT 3123 9002 

$$

JRK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 24, 5:00 AM CST, 5 hours 52 minutes earlier.

Area forecast discussion, Jan 24, 5:00 AM CST, 5 hours 52 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service New Orleans LA
500 AM CST Wed Jan 24 2024

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(Today through Thursday Night)
Issued at 435 AM CST Wed Jan 24 2024

Very active 24 to 48 hours in store with multiple impacts some of
which could be significant and even possibly life threatening if
features line up in a way we would prefer not to see.

BLUF...Widespread moderate to heavy rain is the greatest concern and
the Flood Watch has been extended to include all of the area with
the exception of the immediate coast of a few LA parishes. Next is
the the possibility of severe weather with the main concerns being
straightline winds and a few tornadoes, next sea fog, finally river
flooding could become a bigger concern over the coming days.

1.  So, as mentioned the greatest concern is the potential for Flash
    Flooding. It is beginning to look more and more likely that a
    band and of heavy rain will develop and stall over the region
    with the possibility of some sites seeing upwards of 9" of rain
    in less than 24 hours. That would be before 12z Thursday with
    additional rain likely on Thursday. Where exactly that occurs is
    unknown and will determine how significant the impacts are. If
    that band stalls over generally rural parts of SELA and southern
    MS the biggest issue could be some flash flooding and then river
    flooding taking over. If that band lines up over any of our larger
    population centers it would not be out of the question that Flash
    Flood Emergencies could be issued as the rain will be heavy,
    efficient, and likely persisting for more than a few hours. Whatever
    falls today and tonight will have a barring on the impacts for
    Thursday and into Thursday night.

2.  Second concern is the risk for severe weather today although the
    risk for severe weather pales in comparison to the threat of flash
    flooding it is still there with the main concern being
    straight-line winds and a few tornadoes possible. The risk is
    contingent on a few things most notably being able to warm up into
    the lower 70s and convection firing out ahead of the main line. The
    risk should gradually decrease late this afternoon and this evening
    as convection consolidates into a line and the flash flood risk takes
    over.

3.  Sea fog remains a possible problem. This will mainly impact a more
    specific group (mainly mariners) but if sea fog can develop it could
    move inland especially over coastal MS heavily impacting locations
    like Gulfport and Biloxi.

4. 	Last river flooding, but depending on how much rain falls and
	exactly which basin it falls in. This will become more clear later
	today and tonight as we see where and how much rain has fallen.

We are already overachieving on the rain overnight as convection
was more numerous across the area shortly after midnight when we
weren't really anticipating much more than a few storms over the
far northwest by 8/9z. This convection has even had lightning as
far east as Slidell and before 9z ASD already recorded around
3/4" of rain. This is already more and earlier than expected. Lift
is increasing across the region and almost the entire suite of CAMs
and multiple HRRR runs in a row all suggest strong LL convergence
across the northwestern half of the CWA through the day and
possibly into the early evening hours. While the LL convergence
increases through the day the upper jet will sharpen up,
strengthen and slide east just enough to place the CWA close to
the RRQ while a weaker jet rounds the ridge over the central
Caribbean and Bahamas. This will enhance the diffluence aloft. The
combination of LL convergence and upper lvl diffluence almost
directly on top of each other is extremely favorable for
convective development. Obviously we know we already have
instability in place given the thunder that has already occurred
overnight when the instability was expected to be meager at that
time. We have the lift and instability so now what about forcing.
That will not be absent as we will see a steady increase in the h5
winds as multiple subtle impulses are already working through the
southwest flow aloft while the main s/w doesn't push through the
Lower MS Valley till late Thursday (and that is what could be the
main problem maker...we will hit that in just a second). Looking
at moisture availability and we will have no shortage of moisture.
This continues to increase and as of last nights sndg we were
already sitting at a very impressive 1.65" which is right at the
record for the day. The PW is expected to increase even more and
could approach 1.8" (mesoanalysis shows that 1.8" and greater PWs
is already working into the western portions of the CWA) and this
would be in the top 20 measurements for the month of Jan all time.
The is pretty extreme for this time of the year. All of this
combined suggests robust convection with locally heavy rain almost
a foregone conclusion. Add in the increasing upper lvl diffluence
and K index readings possibly approaching 40C today and again
tomorrow and the efficiency of thunderstorms will be very
high...likely 1-2" in less than 30 mins with many storms. This is
all impressive from a heavy rain standpoint but this is not the
greatest issue though, the problem is that the boundary will stall
over the CWA and will be parallel to the mid lvl flow and this is
a bad recipe. At this time it would be foolish to say exactly
where that stall could occur but it is looking more and more
likely the line will lay up somewhere across coastal central LA
and stretch to northeast through SELA and into southern MS. That
said it could easily stall 20-30 miles to the west or 20-30 miles
to the east and that now puts all of SELA in the potential...this
includes the metros of NOLA and BTR. Wherever this line does start
to hang up you can expect to see storms train over the same
locations for probably 3-6 hours if not longer. This would be a
disaster as rainfall amounts WILL quickly accumulate and it is
highly likely there will be a band of rain ranging from 5 to 8"
inches with locally higher amounts possibly greater than 11" (some
of the CAMs and multiple runs of the HRRR are indicating 10
inches or more in some areas) and this is all before 12z tomorrow.
With that we extended the Flood Watch to include all of the area
with the exception of coastal sections of Lafourche, Jefferson,
Plaquemines, and St Bernard.

As mentioned earlier this isn't it for the rain as the main s/w is
still 6 to 12 hours back and with the boundary still stalled over
the area additional storms are expected and this will just exacerbate
any issues we have today and tonight. When the next 48 hours is done
even though the setup is not exactly the same we could see similar
amounts to the March of 2016 Flood event. That was also a very
disastrous river flooding situation but for those impacts to occur
again it will be absolutely dependent on where the heaviest rain
falls.

As for the severe aspect. There are a couple of keys things that
need to happen for this to be realized and first is to get the mid
60s and possibly even upper 60s dewpoints to continue to push
farther inland and as of 8z that seemed to not be in doubt as REG
and LFT both already had dewpoints at 67 but at 10z if these were
correct, LFT and PTN were now up to 71 while ARA was sitting at
69. With dewpoints that high already (and higher than anticipated)
only very minor heating today will get the instability to climb
quickly. This will also likely lead to steep LL lapse rates which
we will need for severe weather to occur otherwise the storms may
not be able to tap into the increasing LL jet today. Speaking of
the LL jet as mentioned in the section about the rainfall a
potential LL jet is expected to develop and increase through the
day. Those winds will generally be out of the south and maybe SSW
while the sfc winds will remain out of the SSE and SE. This will
provide ample shear in the LL with 0-1 and 0-3km SRH in the
150-200 and 200 to possibly 300 m2/s2 range and that is greater
than what was expected. If we can heat up to 72/73 which seems
like a lock now, MLCAPE values could approach 1500-2k J/kg and
more of a concern is the 0-3km CAPE which could exceed 150 J/kg.
That said the deeper shear is lacking with 0-6km bulk shear ahead
of the boundary should be around 30-35kts. This is not high but
likely sufficient enough to get a few organized storms to develop.
If storms want to fully utilize that environment they will have
to develop ahead of the main band and do so before convection
tries to just start developing everywhere as the boundary
approaches. The lower bulk shear would tend to lead to somewhere
between multicellular and separate organized cells. However, with
the increasing lift and increasing instability there is a chance
that convection could quickly overwhelm the environment and we
then quickly transition to flash flooding. SPC does have a Slight
risk across much of the area given some of the key features we
discussed earlier and it looks like if severe storms were to occur
the main time frame would be mid late morning through early mid
afternoon, those initial stronger storms. By mid after we should
begin to see things congeal as the line of storms starts to really
focus in on our area as the boundary stalls.

Fog has not been as big an issue overnight but we are starting to
see sea fog develop over the coastal waters. That said the fog that
was developing earlier over the land likely mixed out due to the
increase mixing from the rain. With that fog will likely become more
attached to the coast and marine areas as the sea fog continues to
develop.

River flooding is going to be absolutely dependent on location of
the rain and how much falls. Until then at this time we will likely
see at least minor river flooding in the usual problem areas but it
would be not be a surprise to see river flooding maybe approaching
moderate category for areas along the Tangipahoa river and east to
the Pearl River (the Pearl River being a longer stem river will be
more dependent on rain fall farther north and just south of the Ross
Barnett so what ever rain falls over our area will have only minor
impacts on the Pearl). /CAB/

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 435 AM CST Wed Jan 24 2024

Not much focus was placed on the extended forecast mainly as
outside of the Friday night and Saturday system the forecast looks
quiet, cool, and dry. As for the Friday night/Saturday system. It
looks like we will not get completely cleaned out Thursday night
and it will not take long to recover with PWs expected back in the
1.3 to 1.5" range. This system will bring additional rain to the
area and we could see another widespread 1-2 inches with locally
higher amounts on top of what occurs in the next 36 hours. If we
have river flooding occurring this could either exacerbate those
issues or at the least prolong it. /CAB/

&&

.AVIATION...
(12Z TAFS)
Issued at 435 AM CST Wed Jan 24 2024

All terminals will be dealing with significant impacts again
today with the inclusion of widespread shra and tsra. IFR and LIFR
cigs are expected and most terminals are already dealing with
cigs around 300-400 ft. Vsbys will continue to be an issue
especially the ones closer to the coast. Sea Fog could severely
impact GPT and NEW while lighter fog and mist will impact all of
the other terminals along with severe reductions in vsbys from
convection. /CAB/

&&

.MARINE...
Issued at 435 AM CST Wed Jan 24 2024

Sea fog is finally developing and should continue to develop and
spread ahead of an approaching cold front with the advection of
warm, moist air over cooler waters. Dew points are expected to be
about 10 degrees higher than the SSTs, so the warmer air will
condense into fog as it cools to the SSTs. Once the front moves
through the area this weekend, the fog threat will decrease as
drier air filters into the area. The other concern is gusty
gradient winds ahead of the front, but that will only get to
advisory criteria before the front clears the waters and winds
relax. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  62  71  59 / 100 100  90  60
BTR  74  66  75  62 / 100  90  90  60
ASD  71  61  72  58 / 100 100 100  70
MSY  73  63  72  60 / 100  90  90  70
GPT  67  59  68  57 /  90  90  90  70
PQL  71  61  73  57 /  80  80  90  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday afternoon for LAZ034>037-039-
     046>048-056>060-064>066-071-076>088-090.

     Dense Fog Advisory until 10 AM CST this morning for LAZ056>060-
     064>070-076>078-080-082-084-086>090.

GM...Dense Fog Advisory until 9 AM CST Thursday for GMZ530-532-534-
     536-538-550-552-555-557.

     Small Craft Advisory until 6 AM CST early this morning for
     GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

MS...Flood Watch through Thursday afternoon for MSZ068>071-077-
     083>088.

     Dense Fog Advisory until 10 AM CST this morning for MSZ086>088.

GM...Dense Fog Advisory until 9 AM CST Thursday for GMZ532-534-536-
     538-550-552-555-557.

     Small Craft Advisory until 6 AM CST early this morning for
     GMZ532-534-536-538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...CAB
LONG TERM....CAB
AVIATION...CAB
MARINE...CAB

In the hours before

Local storm report, Jan 24, 8:47 AM CST, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
847 AM CST Wed Jan 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     Flash Flood      Batchelor               30.84N 91.66W
01/24/2024                   Pointe Coupee      LA   Emergency Mngr

            Local emergency manager reported water
            covering Highway 1 near Batchelor due to
            heavy rainfall.

&&

MEFFER
Local storm report, Jan 24, 9:06 AM CST, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
906 AM CST Wed Jan 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     Flash Flood      6 NNE Fort Adams        31.18N 91.53W
01/24/2024                   Wilkinson          MS   Emergency Mngr

            Local EM reported Lake Mary Road was flooded
            by heavy rainfall.

&&

MEFFER
Special weather statement, Jan 24, 10:12 AM CST, 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1012 AM CST Wed Jan 24 2024

MSZ069-070-241645-
Pike MS-Amite MS-
1012 AM CST Wed Jan 24 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN PIKE AND
NORTHEASTERN AMITE COUNTIES THROUGH 1045 AM CST...

At 1012 AM CST, Doppler radar was tracking a strong thunderstorm near
Mccomb, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mccomb, Magnolia, Summit, and Mccomb Airport.

This includes Interstate 55 in Mississippi between mile markers 11
and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3133 9026 3119 9044 3111 9053 3119 9065
      3124 9064 3135 9059 3135 9026
TIME...MOT...LOC 1612Z 227DEG 29KT 3121 9052

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JRK
Special weather statement, Jan 24, 10:44 AM CST, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1044 AM CST Wed Jan 24 2024

LAZ071-MSZ070-071-241730-
Northern Tangipahoa LA-Pike MS-Walthall MS-
1044 AM CST Wed Jan 24 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTH CENTRAL
TANGIPAHOA PARISH, NORTHWESTERN WALTHALL AND SOUTHEASTERN PIKE
COUNTIES THROUGH 1130 AM CST...

At 1044 AM CST, Doppler radar was tracking a cluster of strong
thunderstorms over Osyka, or 17 miles northeast of Greensburg, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tylertown, Osyka, and Salem.

This includes the following Interstates...
 Interstate 55 in Louisiana between mile markers 64 and 66.
 Interstate 55 in Mississippi between mile markers 1 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3133 9008 3133 9004 3122 9003 3100 9033
      3100 9034 3098 9034 3092 9041 3097 9053
      3102 9052 3125 9039 3135 9031 3135 9011
TIME...MOT...LOC 1644Z 222DEG 26KT 3100 9046

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JRK

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 10:46 PM CSTDense Fog AdvisoryLIXAmite, Hancock, Harrison, Jackson, Pearl River, Pike and 2 more11 hr
Jan 24, 5:27 AM CSTAreal Flood AdvisoryLIXAmite, Wilkinson2 hr
Jan 24, 6:29 AM CSTFlash Flood WarningLIXAmite, Wilkinson5 hr
Jan 24, 10:12 AM CSTSpecial Weather StatementLIXPike33 min
Jan 24, 10:37 AM CSTFlash Flood WarningLIXAmite, Pike, Walthall3 hr
Jan 24, 10:37 AM CSTRiver Flood WarningLIXPearl River18 days
Jan 24, 10:37 AM CSTRiver Flood WarningLIXHancock, Pearl River34 days
Jan 24, 10:42 AM CSTRiver Flood WarningLIXPearl River69 hr
Jan 24, 10:42 AM CSTRiver Flood WarningLIXPearl River47 hr
Jan 24, 10:44 AM CSTSpecial Weather StatementLIXPike46 min
Jan 24, 12:27 PM CSTFlash Flood WarningLIXPearl River, Walthall8 hr
Jan 24, 12:30 PM CSTSevere Thunderstorm WarningLIXPearl River, Walthall32 min
Jan 24, 1:32 PM CSTSpecial Weather StatementLIXPearl River43 min
Jan 24, 1:43 PM CSTFlash Flood WarningLIXHancock, Pearl River5 hr
Jan 24, 4:01 PM CSTDense Fog AdvisoryLIXHancock, Harrison, Jackson, Pearl River17 hr

Nearby

Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.